Wyoming, 2025High Wind in Wyoming, November 2, 2025
November 2, 2025 · NWS CYS · 4 events in 4 counties and zones
A brief and fairly marginal wind event occurred over the southeast Wyoming wind prone locations on November 2nd. Some sustained 40mph were seen at the Bordeaux interchange.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief and fairly marginal wind event occurred over the southeast Wyoming wind prone locations on November 2nd. Some sustained 40mph were seen at the Bordeaux interchange.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 1, 10:15 PM MST, 2 hours earlier. Its key messages:
- High winds likely in the wind prone areas of southeast Wyoming Saturday night into Sunday. High Wind Warnings are in effect.
- Seasonably warm and dry conditions expected during the start to middle of week, but mountain precipitation and high winds return by the end of next week.
Area forecast discussion, Nov 1, 10:15 PM MST, 2 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
1115 PM MDT Sat Nov 1 2025
.KEY MESSAGES...
- High winds likely in the wind prone areas of southeast Wyoming
Saturday night into Sunday. High Wind Warnings are in effect.
- Seasonably warm and dry conditions expected during the start
to middle of week, but mountain precipitation and high winds
return by the end of next week.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 110 PM MDT Sat Nov 1 2025
An upper-level ridge axis moving over the CWA this afternoon has
ushered in warmer air aloft, leading to a milder day across the
area. Temperatures currently sit in the 40s and 50s early this
afternoon, but should continue warming into the mid 50s to low 60s.
Heading into the evening and overnight hours, the ridge axis will
continue to move eastward past the CWA. This will turn winds aloft
more westerly, leading to a likely high wind event across the usual
southeast Wyoming wind prones.
With surface high pressure building over the Colorado Rockies and a
lee-side trough just east of the Laramie Range, a strong MSLP
gradient will develop along and west of the Laramie Range Saturday
night. The strengthening pressure gradients will cause 800 to 700 mb
winds to strengthen over the wind prone areas. Winds aloft will
max out at about 55 kts, peaking at around sunrise Sunday
morning. Subsidence is also very strong over the wind prones,
which will help get these winds down to the surface. Given this
set-up, high winds are likely Saturday night and into the day
Sunday. However, 700 mb CAG to CPR height gradients are not as
high as would be typical for a high wind event which does raise
some concerns. Despite this, in-house guidance gives Arlington,
Bordeaux, and the South Laramie Range a 60 percent chance at
seeing high winds. Because of this, went ahead and upgraded the
current High Wind Watches to Warnings. Winds in excess of 60 MPH
will be possible in these locations.
Given the high wind potential and warm air aloft on Sunday, well
above average high temperatures are expected. 700 mb
temperatures of +5C to +8C combined with strong downsloping
winds will lead to high temperatures in the 60s and 70s. Many
locations across the CWA will be within a few degrees of record
highs. Besides near record warmth, dry conditions are expected
throughout the day as much of the country enters a prolonged
upper-level zonal flow pattern.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 110 PM MDT Sat Nov 1 2025
Long term remains active as we see some warmer than average
temperatures to start the period, but by the end we'll see the
return of high winds and mountain snow to the CWA. Monday begins
with an upper level ridge overhead but a weak shortwave will be
riding the upper periphery of this feature, bringing a dry cold
front across the CWA. While no precipitation is expected, this
feature should at least help in cooling off the eastern portion
of the CWA to near or just below average on daytime highs, while
areas west of the Laramie Range will run a little warmer into
the 60's. Tuesday the eastern half of the CWA catches back up,
with widespread 60's and 70's likely as highs run 10-15 degrees
above average. Wednesday another shortwave will pass across and
should knock the region down back into the 50's to 60's, but
will still mostly remain several degrees above normal. Then
Thursday into Friday we'll see activity really pick back up as
a more potent shortwave brings a steady cooling trend alongside
winds and mountain precipitation. For the precipitation, much
like the previous discussion models have been keeping us in the
drier portion of the trough with the bulk of the energy to our
north. That being said, upslope enhancement should produce
multiple rounds of generally light precipitation for our higher
terrain, mostly in the western and northern portions of the CWA,
with snow for the mountains and rain/snow mix for the adjacent
plains and valleys. Meanwhile the 700mb winds continue to look
supportive for a multi-day high wind event with in house
guidance in agreement, so for this run have nudged the winds
closer to the NBM 90th percentile to bring our region wide winds
higher and closer to high wind criteria. We will likely be
looking at high wind warnings beginning early Thursday and
continuing into the evening Friday based on current guidance and
if models continue to remain in agreement.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1115 PM MDT Sat Nov 1 2025
VFR conditions expected through the TAF period. Winds will
become gusty again this morning and into the afternoon with
gusts generally in the 20-35 knot range. A strong jet overhead
will bring enhanced low level wind shear to all sites except for
KRWL, with speeds around 40 knots or so in difference at around
2K feet through during the morning hours, with shear expected
to lessen after 18Z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 2 AM to 2 PM MDT Sunday for WYZ106-116-
117.
High Wind Warning until 2 PM MDT Sunday for WYZ110.
NE...None.
&&
SHORT TERM...SF
LONG TERM...CG
AVIATION...MMHazardous weather outlook, Nov 1, 12:19 PM MST, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
119 PM MDT Sat Nov 1 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-021930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
119 PM MDT Sat Nov 1 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
WYZ106-110-116-117-021930-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
119 PM MDT Sat Nov 1 2025
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- High winds likely in the wind prone areas of southeast Wyoming
Saturday night into Sunday. High Wind Warnings are in effect.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- November 2, 12:15 AM MST to 1:32 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Halleck Ridge WYDOT sensor (WY18) 7 miles northwest of Elk Mountain reported a wind gust of 60 mph at 12:32pm on November 2nd.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 2, 3:15 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The Bordeaux WYDOT sensor (KBRX) 9 miles south of Wheatland reported a wind gust of 58 mph at 3:15am on November 2nd.
High Wind, South Laramie Range
- When
- November 2, 8:48 AM MST to 12:36 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Buford UPR sensor (UP203) 2 miles west of Buford reported a wind gust of 66 mph at 10:39am on November 2nd.
High Wind, South Laramie Range Foothills
- When
- November 2, 8:51 AM MST to 9:22 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The EMKAY UPR sensor (UP226) 16 miles west-southwest of Cheyenne reported a wind gust of 71 mph at 8:57am on November 2nd.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine High Wind in Lake Superior, November 2 to 3, 202552 kt wind · 4 events
- Frost and Freeze in Missouri, November 2, 20252 events
- High Wind in Montana, November 2, 202550 kt wind · 1 event
- High Wind in South Dakota, November 2, 202552 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 2, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297899, 1297898, 1297900, 1297901.